Alert archive / California / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 13, NWS Las Vegas, NV
NWS Las Vegas, NV issued this severe thunderstorm warning at Jun 3, 2025, 2:30 PM PDT for San Bernardino County, California. It was in force for 45 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 3, 2025, 2:30 PM PDT (21:30 UTC)
- Expired
- Jun 3, 2025, 3:15 PM PDT
- In force
- 45 min
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County San Bernardino County, CA
The radar
The Santa Ana Mts radar (KSOX), 140 km from the middle of the area, began a volume at 21:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 3, 3:13 PM PDT | HAIL 1 | 4 Ene Joshua Tree, CA | 1 inch hail observed on social media near Joshua Tree. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 43 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 9.5 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 480 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
572
WUUS55 KVEF 032130
SVRVEF
CAC071-032215-
/O.NEW.KVEF.SV.W.0013.250603T2130Z-250603T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Las Vegas NV
230 PM PDT Tue Jun 3 2025
The National Weather Service in Las Vegas has issued a
* Severe Thunderstorm Warning for...
Southern San Bernardino County in southern California...
* Until 315 PM PDT.
* At 230 PM PDT, a severe thunderstorm was located over Joshua Tree
Lake Campground, or 10 miles west of Twentynine Palms, moving
northeast at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs and trees.
* Locations impacted include...
Twentynine Palms, Twentynine Palms Base, Twentynine Palms Airport,
Joshua Tree Lake Campground, and Joshua Tree.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3421 11644 3443 11615 3431 11599 3413 11591
3410 11604 3411 11605 3412 11605 3412 11626
3408 11627 3407 11633
TIME...MOT...LOC 2130Z 240DEG 8KT 3418 11625
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
COWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 1:43 PM PDT, 47 minutes earlier.
Area forecast discussion, Jun 3, 1:43 PM PDT, 47 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 143 PM PDT Tue Jun 3 2025 .SYNOPSIS...Scattered showers and isolated thunderstorms are expected each day this week, but chances and coverage decrease each day. Flash Flood Watch in effect for San Bernardino, Clark, and Mohave counties today, as stronger storms will have very high rain rates. In addition to heavy rain, frequent lightning and gusty erratic winds can be expected this afternoon. The region will gradually dry out through the remainder of the week as temperatures climb into the weekend. && .SHORT TERM...Today and Wednesday. A cut-off low off the southern California coast will push inland and through our forecast area tonight into Wednesday as it weakens into an open wave. Meanwhile, remnant anomalous moisture over the region (250-300% of normal) will couple with clear skies and daytime heating to increase afternoon instability to over 1000 J/kg of CAPE across portions of the Mojave Desert. Thunderstorm activity has already begun over the mountains of our forecast area this afternoon. Activity will increase in coverage through the day, with best chances in a line from Ridgecrest through Las Vegas into central Mohave County. These best chances will then shift southward through the remainder of the afternoon and evening as the center of the low begins to push through Sonora, adding additional dynamics to the atmosphere. These thunderstorms will be very moisture-efficient, quickly turning our +1 inch of PWAT into heavy rain. As a result, a Flash Flood Watch has been issued for San Bernardino, Clark, and Mohave counties through 5am tonight / Wednesday morning. The largest flash flood concerns will exist on lake beaches, in slot canyons, and for communities living within concrete washes. In addition to heavy rain, SPC Mesoanalysis shows very high forecast DCAPE (over 1500 J/kg)) over the next few hours in southern Inyo / northern San Bernardino counties due to continued dry low levels. While strong gusty winds from thunderstorms are expected areawide, the greatest chances for severe-level wind gusts exist in these areas. This open wave will push into Arizona overnight tonight into Wednesday, putting us in the top west quadrant of the low. Though this position of the low won't lend to as great of dynamics in the Mojave Desert as today, the amount of remnant moisture (200-250% of normal) combined with daytime heating will return scattered showers and isolated thunderstorms to much of the forecast area Wednesday afternoon. Additionally, the resultant northwest flow aloft will allow for a shortwave trough to push into the southwestern Great Basin on Wednesday. The associated weak cold front will provide additional dynamics to the southern Great Basin, returning isolated thunderstorm chances to that region as well. Will continue to assess the need for a Flash Flood Watch for portions of our forecast area tomorrow, with the best chances existing in Mohave County. .LONG TERM...Thursday through Monday. General troughing with embedded shortwaves continues across the Desert Southwest through the remainder of the work week as two areas of high pressure build around us. This troughing will allow for continued precipitation chances each afternoon as anomalous moisture slowly scours out of the region, with chances confining to eastern Lincoln and dropping below 10 percent by Friday. The ridging surrounding us will allow heights to rise despite our troughing, resulting in temperatures climbing through the weekend. Expect widespread "Moderate" (Level 2 on a scale of 0 to 4) HeatRisk by Sunday, with "High" HeatRisk in the lowest valleys. && .AVIATION...For Harry Reid...For the 18Z Forecast Package... Increasing confidence that convection will impact all valley sites today. Thunderstorms will develop on the nearby terrain after 18Z which will them shift into the valleys after 21Z. Thunderstorms today could produce gusty erratic winds. The highest risk for outflows exist between 21Z and 02Z when gusts over 30KT are possible. In addition to gusty erratic winds, thunderstorms could produce moderate to heavy rain, reduced visibility due to heavy rain or blowing dust, lightning, and CIGS below 10kft. Precipitation and the potential for convective impacts will diminish after 03Z tonight. Additional convection is possible Wednesday after 18Z in and around the valley which would produce similar impacts to today. Outside of convective influence, winds will be similar to yesterday with light east winds becoming southeast this afternoon. Low confidence in the wind forecast between 03Z and 06Z as direction and speeds may be influenced by afternoon outflows. By 08Z, it's likely that typical diurnal winds will return and continue through Wednesday morning. East to southeast winds will set up Wednesday afternoon but could again be influenced by convection and outflows after 21Z. For the rest of southern Nevada, northwestern Arizona and southeastern California...For the 18Z Forecast Package... Scattered showers and thunderstorms will develop this afternoon, with the most widespread convection expected along and south of the I-15 as well as in the Sierra. Convection will then shift south into the Colorado River and Mohave County after 00Z. Thunderstorm impacts are possible at all TAF sites this afternoon, and convection today could produce erratic wind gusts over 30KT, moderate to heavy rain, reduced visibility due to heavy rain or blowing dust, lightning, and CIGS below 10kft. Precipitation will diminish after 03Z, with dry conditions expected across the region by 08Z. After a dry night, additional showers and thunderstorms should develop after 18Z, mainly in far southern Nevada and western Arizona. Outside of convective influence, expected south to southwest winds around 10KT to develop this afternoon across the region, which will diminish after sunset. Light winds following similar trends will return Wednesday morning and afternoon. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && DISCUSSION...Soulat AVIATION...Nickerson For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
In the hours before
Local storm report, Jun 3, 9:44 AM PDT, 4 hours 46 minutes before
Preliminary Local Storm Report
National Weather Service Las Vegas NV
944 AM PDT Tue Jun 3 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0734 PM Flash Flood 9 N Coyote Springs 36.92N 114.97W
06/02/2025 Lincoln NV Law Enforcement
Lincoln County Sheriffs office reports
numerous incidents of water and debris over
the roadway between MM 2 and 4 on US 93.
NDOT road crews dispatched for clean up and
closures. Highway impassable.
0745 PM Flash Flood 2 S Coyote Springs 36.77N 114.94W
06/02/2025 Clark NV Dept of Highways
Flood water and debris over the roadway
reported at milepost 80-81 south of Coyote
Springs by NDOT. Upstream Clark County Flood
Control rain gage at Elbow Canyon reported
1.69 inches of rain in one hour. Road closed
and both lanes blocked due to mud and and
debris.
0830 PM Tstm Wnd Gst 2 NW Hoover Dam 36.03N 114.76W
06/02/2025 M55 MPH Clark NV Mesonet
Sustained 44 mph with gust 55 mph reported
at Boulder Island.
0915 PM Flash Flood 14 WNW Valley of Fire S 36.50N 114.76W
06/02/2025 Clark NV Public
Video from local media of significant
flooding over roadway near the Truck stop.
Roadway impassable with very fast and deep
moving currents. Roadway cleanup continues
the following morning.
&&The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 9:26 AM PDT | Flood Watch | VEF | San Bernardino | 34 hr |
| Jun 3, 2:45 PM PDT | Flash Flood Warning | VEF | San Bernardino | 3 hr |
| Jun 3, 2:49 PM PDT | Flash Flood Warning | VEF | San Bernardino | 3 hr |
| Jun 3, 3:12 PM PDT | Severe Thunderstorm Warning | VEF | San Bernardino | 48 min |
| Jun 3, 4:35 PM PDT | Flash Flood Warning | VEF | San Bernardino | 3 hr |
Nearby
Severe Thunderstorm Warnings in California, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.